Patient: I was on depo provera shot for 5 years and off for 2 years and I have not yet gotten my period the doctor just started me on provera today to get my periods going but will I only get my periods if I take this medicine and Will I ever get my periods on my own and be able to have children?
Doctor: Depot provera is a progesterone only type of injectable hormonal contraceptive. The effect of this injection on your bod y should wear off completely after 6 months of stopping the injection.It is highly unlikely that a prolonged period of amenorrhoea as long as 2 years is because of the depot. This may be an indicator of a more serious disorder and could even mean ovarian failure. This is not something that you should take lightly. Amenorrhoea of such prolonged periods result in symptoms of estrogen deprivation such as bone loss, skin changes, vaginal dryness, hot flushes etc.Please consult an endocrinologist or an OBGYN specialist for a complete evaluation.